postpartum complications

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!

postpartum complications

Postby tammy » Sat Dec 06, 2003 05:35 am

I delivered my son 6 weeeks early due to PE. I am currently 6 weeks postpartum and continue to have high blood pressure. I am taking labetalol 200 mg bid and now they want me to take aldactone 50mg qd-bid. I am concerned with the fact that I am nursing my son and these medications being excreted in the breat milk. I wanted to know if anyone else has seen or used aldactone with nursing mothers. Also I am quite discouraged with my blood pressure which was normally 110/70 and now 130/90"s. Possible this could still be related to pregnancy or underlying condition.
[url="mailto:"]tkane10@nycap.rr.com[/url]
tammy
Registered User
 
Posts: 214
Joined: Thu Nov 27, 2003 05:51 pm

Re : postpartum complications

Postby akemt » Sat Dec 06, 2003 10:26 am

Tammy,

It could be either...that is something that time and testing will tell. It is quite common for your system to take a while to get back to "normal." For some days, for some years. For me, it was under 10 weeks. I don't know anything about the specific meds, but know that when I went on one, my doctor picked one that was considered safe to use in pg and the concern was whether or not it would diminish my milk supply, not whether it would negatively affect dd. Actually, those two were one-in-the-same for me since dd was having lactose issues [;)] but that is besides the point. Ask your doctor about the medication. Someone with more knowledge regarding BP meds will hopefully answer soon.

Catherine (22)
DH Britton (27)
Emma Margaret (03/02/03) 37 weeks from PIH & oligo
akemt
Registered User
 
Posts: 4961
Joined: Sun Feb 09, 2003 07:35 pm

Re : postpartum complications

Postby evansmom » Sat Dec 06, 2003 01:33 pm

Tammy, Congratulations on your new baby. I know how still having high BPs after delivery can hamper a very joyful event. 6 weeks after I gave birth to my son, my BP was still 170/100 (on bp meds)! My ob switched me to a different drug and asked me to come back in another month. At that time it was almost 3 months postpartum, BP still extremely high, so my ob said it was out of his hands -- after 3 months with high bps, an internest should evaluate me. So I went to my internest, who checked for underlying disease (I was only 25 after all) -- kidneys, thyroid, heart, etc. He found no problem other than a slightly rapid heartbead, and gave me Atenolol, which has controlled my bp ever since. Any way, my ob and internist's theory is that the pregnancy "exposed" underlying chronic hypertension( apparently, during preg. your bp naturally drops in the first and second trimesters, so the hypertension may be masked until is shoots up in the late second or third trimester). Personally, I did not develop protein or any other symptoms of pe (except swelling), just the HBP. I would say give it a few more weeks and if your bp is still high, have an internist check it out. I'm sorry I don't know anything about your particular bp meds; I know when I was in recovery I was on nifedipine, which my doctor said was ok for breastfeeding. HOwever, I chose not to take any chances. I figured the baby was already exposed to meds in utero -- why expose him to more. Do some research on your particular meds -- there is usually literature that lists contraindications for breastfeeding, if you are unsure if its safe.
Good luck with your baby, and your health.

Lauren 27
DH Jeff
DS Evan (12/9/01)
EDD 7/18/04
evansmom
Registered User
 
Posts: 144
Joined: Sat Nov 15, 2003 11:54 am


Return to Ask the Experienced

Who is online

Users browsing this forum: No registered users and 3 guests